Pennsylvania, 2008

Cold in Pennsylvania, February 11, 2008

February 11, 2008 · NWS PHI · 2 events in 2 counties and zones

Following the passage of an arctic front on the 10th, the coldest air mass of the season settled into eastern Pennsylvania. On the morning of the 11th, a potent storm was located over the Canadian Maritimes while a strong area of high pressure was centered from the Midwest to the Ohio Valley.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Following the passage of an arctic front on the 10th, the coldest air mass of the season settled into eastern Pennsylvania. On the morning of the 11th, a potent storm was located over the Canadian Maritimes while a strong area of high pressure was centered from the Midwest to the Ohio Valley. Lingering winds between these two systems, coupled with a very cold air mass, produced low wind chill readings during the morning of the 11th. Wind chill values were as low as 20 degrees below zero on the Pocono Plateau. The morning low temperature of 1 degree below zero at Mount Pocono (Monroe County) was the lowest reading of the winter season.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 10, 10:31 PM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Feb 10, 10:31 PM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1031 PM EST SUN FEB 10 2008

.SYNOPSIS...
AN ARCTIC AIR MASS WILL CONTINUE OVER THE AREA TONIGHT. THE
HIGH PRESSURE SYSTEM AT THE CENTER OF IT ALL WILL MOVE FROM THE
UPPER MISSISSIPPI VALLEY TONIGHT AND REACH OHIO ON MONDAY, THE
FORECAST AREA MONDAY NIGHT BEFORE MOVING OFFSHORE ON TUESDAY. A WEAK
WARM FRONT IS EXPECTED TO LIFT NORTH THROUGH THE AREA TUESDAY
FOLLOWED BY ANOTHER COLD FRONT ON WEDNESDAY. LOW PRESSURE IS
FORECAST TO DEVELOP OFF THE CAROLINA COAST WEDNESDAY MORNING AND
MERGE WITH THE FRONT AS IT MOVES RAPIDLY NORTHEAST AND OUT TO SEA
WEDNESDAY NIGHT. A LESS INTENSE HIGH PRESSURE SYSTEM SHOULD THEN
BUILD OVER THE MIDDLE ATLANTIC STATES THURSDAY AND FRIDAY. A COLD
FRONT IS FORECAST TO MOVE THROUGH THE AREA ON SATURDAY. A LOW
PRESSURE SYSTEM IS THEN EXPECTED TO FORM ALONG THE FRONTAL BOUNDARY
IN THE SOUTHEASTERN UNITED STATES ON SATURDAY AND MOVE NORTHEAST
TOWARD THE REGION ON SUNDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
THE WIND ADVISORY HAS BEEN EXTENDED THROUGH THE NIGHT. EVEN THOUGH
WINDS HAVE DECREASED A BIT, THEY WERE STILL GUSTING AROUND 45 MPH.
OTHERWISE, THE FORECAST REMAINS ON TRACK, HOWEVER, WITH THE WINDS
STAYING STRONG LONGER, THE WIND CHILLS ARE A BIT LOWER THAN
PREVIOUSLY FCST AND WILL BE ADJUSTED DOWN A BIT. SOME FLURRIES
LINGER NORTH BUT SKIES WERE CLEARING SOUTH. THE WIND CHILL
ADVISORY REMAINS IN EFFECT FOR THE POCONOS.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
PRESSURE GRADIENT STILL LOOKS TOO TIGHT FOR COMFORT ON MONDAY. LLVL
MOISTURE SHOULD BE LIMITED AND THUS NOT TOO MANY CU ARE EXPECTED. IF
ANYTHING THERE MIGHT BE SOME CI RIDING OVER THE TOP OF THE RIDGE.
WHILE THEORETICALLY POSSIBLE SOME OF THE HIER GFS MOS MAX TEMPS FOR
OUR CWA ON MONDAY LOOK TOO LOFTY AND WE WILL COMP BETWEEN THE
DATASETS. OFTEN THE MDLS MOVE ARCTIC AIR MASSES THRU TOO QUICKLY.

FCST CONFID ABOUT MIN TEMPS REMAIN LOW FOR MON NGT AS RETURN FLOW
MSTR WILL START ADVECTING NEWD ON WHAT WOULD OTHERWISE BE A PRETTY
GOOD RADIATIONAL COOLING NIGHT. MOS DATASETS DO NOT TANK THE TEMPS
AND THIS WILL BE THE COMP PATH WE WILL FOLLOW.

THE MDL TRENDS FOR TUE ARE SLIGHTLY COOLER WHICH MAKES SENSE GIVEN
THE ARCTIC AIR MASS. THE POSITION OF THE SFC HIGH AS FCSTD IS NOT
GOOD FOR KEEPING THE COLD AIR LOCKED IN ALONG THE COASTAL PLAIN.
THE MDLS ARE FCSTING VERY STRONG WAA AND OK ISENTROPIC LIFT DURG THE
DAY ON TUESDAY. THIS IS ONE AREA WHERE THE MDLS SOMETIMES HAVE
DIFFICULTY ESPECIALLY WITH GAGING THE EVAP COOLING EFFECTS. FOR NOW
WE HAVE GONE WETTER THAN THE MDL OUTPUT QPF GUID BECAUSE OF THIS.
SINCE THE MDLS ARE TRENDING COLDER, WE MAINLY KEPT SNOW AS THE PTYPE
FOR MOST OF OUR CWA THRU THE AFTN. WE DID NOT GO HIER THAN THE MOS
DATASETS IN ANY OF OUR CWA.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
FORECAST CONFIDENCE IS NOT HIGH WITH THE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING EVENT ATTM AS THERE ARE MODEL DIFFERENCES AS TO
HOW MUCH SOUTHERN STREAM ENERGY GETS INVOLVED. THE WRF-NMM WHICH HAS
MORE AND THE FASTEST PROGRESSION SOLUTION PAINTS A MUCH SNOWIER
PICTURE FOR OUR NORTHERN ZONES. THE GFS HAS A MUCH WEAKER SOUTHERN
STREAM SOLUTION VS THE CAN GGEM AND UKMET. THE LATEST HIRES ECMWF IS
MUCH CLOSER TO THE GFS SO THE EXTENDED FOR NOW LEANS THAT WAY. THE
HIRES ECMWF IS ALSO DRIER QPFWISE VS THE GFS WHICH SEEMS LOGICAL
WITH A POSITIVE TILT SYSTEM. THE GFS ICES OUR NORTHERN ZONES AND THE
FORECAST INTRODUCES THE CHANCES FOR SOME FREEZING RAIN (AFTER SOME
SNOW) IN OUR NORTHERN ZONES AS PER THE LATEST COLLAB WITH HPC AND
THE ABOVE MDL SOLNS. WE SUPPOSE A COUPLE OF INCHES OF SNOW COULD
OCCUR BEFORE THE FREEZING RAIN, BUT THIS IS A VERY ROUGH ESTIMATE AT
THIS POINT. AS THE FRONT PULLS AWAY, PRECIP MIGHT CHANGE BACK TO
SNOW BEFORE IT CEASES IN OUR NW ZONES, BUT THIS THOUGHT WE BELIEVE
WILL CHANGE A FEW TIMES BETWEEN NOW AND THEN. WE FOLLOWED A
NON-DIURNAL TEMP TREND FOR TUE NGT AS SRLY WINDS SHOULD INCREASE
TEMPS OVERNIGHT.

BEYOND THAT...SURFACE HIGH PRESSURE IS PROGGED TO MOVE EAST FROM THE
OHIO RIVER VALLEY BEGINNING LATE WEDNESDAY NIGHT, PUTTING AN END TO
ANY LINGERING PRECIPITATION. THIS HIGH SHOULD THEN MOVE TO THE COAST
BY FRIDAY MORNING. A COLD FRONT IS THEN EXPECTED TO PASS THROUGH THE
REGION ON SATURDAY JUST AS A LOW PRESSURE SYSTEM GETS ITS ACT
TOGETHER OVER THE OHIO RIVER VALLEY. THIS LOW IS EXPECTED TO MOVE
EAST-NORTHEAST SATURDAY AND SUNDAY, BRINGING WITH IT THE CHANCE OF
PRECIPITATION FOR THE CWA FROM ABOUT MIDDAY SATURDAY THROUGH A GOOD
PART OF SUNDAY. EVEN THOUGH TEMPERATURES ARE EXPECTED TO WARM AHEAD
OF THIS SYSTEM, ENOUGH COLD AIR SHOULD BE IN PLACE FOR PRECIPITATION
TO BEGIN AS SNOW NORTH AND WEST OF PHILADELPHIA BEFORE CHANGING OVER
TO RAIN BY SATURDAY EVENING. THIS CHANGEOVER COULD TAKE LONGER IN
THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY...ESPECIALLY IN THE
HIGHER ELEVATIONS. THERE ARE A LOT OF MODEL RUNS BETWEEN NOW AND
NEXT WEEK, SO STAY TUNED TO SEE HOW THINGS PAN OUT. NORMAL TO
SLIGHTLY BELOW NORMAL TEMPERATURES COULD BE IN STORE EARLY NEXT WEEK
AS THE MID AND UPPER LEVEL FLOW TAKES ON A NORTHWESTERLY ORIENTATION.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
A SECONDARY BOUNDARY WILL MOVE THROUGH EARLY THIS EVENING, WITH THE
MAIN SURGE OF ARCTIC AIR TO FOLLOW. STRATOCUMULUS AND CUMULUS CLOUDS
ARE ONGOING ALONG WITH SOME SNOW SHOWERS. NOW THAT THE SECOND
BOUNDARY IS MOVING THROUGH ALONG WITH THE ARRIVAL OF THE COLDER AIR,
VERTICAL MIXING IS BECOMING MORE EFFICIENT. AS A RESULT, THE WINDS
ARE RESPONDING AND BECOMING RATHER GUSTY. WE MAINTAINED PEAK GUSTS
TO AROUND 40 KNOTS AT ALL THE TERMINALS, HOWEVER IS IT CERTAINLY
POSSIBLE THAT A FEW SPOTS GUST BRIEFLY HIGHER THROUGH EARLY THIS
EVENING. SOME PILOT REPORTS CONTINUE TO INDICATE AREAS OF MODERATE
TO OCCASIONALLY SEVERE TURBULENCE WITH SOME LOW-LEVEL WIND SHEAR.

REGARDING PRECIPITATION CHANCES, SOME SNOW SHOWERS CONTINUE TO MOVE
ACROSS PARTS OF THE AREA WITH EMBEDDED SNOW SQUALLS. THE MAIN AREA
FOR SNOW SQUALLS WILL EASTERN PENNSYLVANIA, WHERE A TEMPO GROUP WAS
INCLUDED FOR KABE AND KRDG. ELSEWHERE, WE MOSTLY WENT WITH VCSH INTO
THIS EVENING. HOWEVER, WILL MONITOR RADAR, SATELLITE AND SURFACE
OBSERVATIONAL TRENDS AND ISSUE AMENDMENTS AS NEEDED. SOME BRIEF
LOCAL IFR TO PERHAPS LIFR CONDITIONS COULD OCCUR WITH ANY HEAVIER
SNOW SHOWERS. THE STRONG WINDS WILL CONTINUE TONIGHT, HOWEVER THE
HIGHEST GUSTS MAY OCCUR DURING THE EVENING AS THE TURBULENT MIXING
INDUCED BY DAYTIME HEATING IS LOST LENDING TO A SOMEWHAT LOWERING OF
THE MIXED LAYER. NEVERTHELESS, THE WINDS ARE EXPECTED TO BE THE MAIN
IMPACT TONIGHT. BRISK WINDS WILL CONTINUE MONDAY MORNING, HOWEVER A
DIMINISHING TREND IS EXPECTED DURING THE DAY AS HIGH PRESSURE
GRADUALLY BUILDS INTO OUR AREA.

BEYOND THE TAF PERIOD...THE HIGH WILL THEN QUICKLY SLIDE OFF THE MID
ATLANTIC COAST EARLY TUESDAY. THE NEXT STORM SYSTEM LOOKS TO ARRIVE
LATE TUESDAY AND ESPECIALLY WEDNESDAY, BRINGING A ROUND OF
PRECIPITATION. WHILE IT APPEARS MOST TERMINALS SHOULD EVENTUALLY
JUST HAVE RAIN, THERE COULD BE A PERIOD OF FROZEN OR FREEZING
PRECIPITATION AT THE ONSET ESPECIALLY FOR KABE AND KRDG. HIGH
PRESSURE IS THEN SCHEDULED TO RETURN WEDNESDAY NIGHT AND THURSDAY. A
WARM FRONT MAY MOVE THROUGH ON FRIDAY, FOLLOWED BY A COLD FRONT
EARLY SATURDAY.

&&

.MARINE...
THE WINDS HAVE BEEN A LITTLE SLOW IN STRENGTHENING OVER THE WATERS,
WITH THE EXCEPTION OF A BRIEF PERIOD OF GUSTY WINDS THIS MORNING
WITH THE INITIAL FRONTAL PASSAGE /A GUST TO 46 KNOTS WAS MEASURED IN
DELAWARE BAY THIS MORNING/. AS THE SECONDARY FRONT SWEEPS THROUGH
EARLY THIS EVENING, MUCH COLDER AIR WILL POUR ACROSS THE AREA.
FORECAST SOUNDINGS FOR VARIOUS LOCATIONS INDICATE IMPRESSIVE
VERTICAL MIXING DEVELOPING AND STRENGTHENING. IT STILL APPEARS THAT
45 KNOTS WILL BE THE VALUE FOR PEAK GUSTS, HOWEVER WE CANNOT RULE
OUT A FEW GUSTS TO 50 KNOTS ESPECIALLY THIS EVENING. WE BELIEVE
THOSE HIGHER GUSTS WILL BE ISOLATED AND LESS FREQUENT, THEREFORE WE
WILL CONTINUE WITH THE GALE WARNING ALL ZONES. THE WINDS DO BEGIN TO
DIMINISH MONDAY MORNING AS HIGH PRESSURE BUILDS IN AND THE PRESSURE
GRADIENT RELAXES. EVEN THOUGH THE FLOW IS WEST TO NORTHWEST, WHICH
CAN LEAD TO SOME CHANNELING DOWN DELAWARE BAY, FORECAST SOUNDINGS
INDICATE THAT THE WINDS WITHIN THE MIXED LAYER DROP BELOW GALE FORCE
EARLY MONDAY MORNING. AS A RESULT, WE WILL END THE GALE WARNING ON
THE BAY AT ABOUT 12Z, BUT MAINTAIN THE WARNING ON THE OCEAN ZONES
UNTIL 17Z. IT SHOULD BE NOTED THAT A PERIOD OF SMALL CRAFT ADVISORY
CONDITIONS WILL FOLLOW THE GALE WARNINGS, WITH CONDITIONS IMPROVING
MONDAY NIGHT. AS AIR TEMPERATURES DROP TONIGHT /INTO THE LOWER 20S
BY DAYBREAK MONDAY/, COUPLED WITH THE STRONG WINDS, WE DECIDED TO
INCLUDE FREEZING SPRAY FROM ABOUT MIDNIGHT THROUGH MONDAY MORNING.

HIGH PRESSURE QUICKLY SLIDES OFF THE MID ATLANTIC COAST EARLY
TUESDAY, AND THEN A COLD FRONT COMBINING WITH SOME SORT OF COASTAL
LOW DEVELOPMENT LOOKS TO ARRIVE LATE TUESDAY AND ESPECIALLY ON
WEDNESDAY. THE SOUTHERLY FLOW AHEAD OF THIS FEATURE MAY BE ENOUGH
FOR ADDITIONAL HEADLINES TO BE NEEDED. HIGH PRESSURE IS THEN
SCHEDULED TO RETURN WEDNESDAY NIGHT AND THURSDAY. A WARM FRONT MAY
MOVE THROUGH ON FRIDAY, FOLLOWED BY A COLD FRONT EARLY SATURDAY.

&&

.EQUIPMENT...
KDIX IS BACK IN OPERATION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 5 AM EST MONDAY FOR PAZ054-055-060>062-
     067>071.
     WIND CHILL ADVISORY UNTIL 10 AM EST MONDAY FOR PAZ054-055.
NJ...WIND ADVISORY UNTIL 5 AM EST MONDAY FOR NJZ001-007>010-012>027.
DE...WIND ADVISORY UNTIL 5 AM EST MONDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 5 AM EST MONDAY FOR MDZ008-012-015-019-020.
MARINE...LOW WATER ADVISORY UNTIL 1 PM EST MONDAY FOR ANZ430-431-
     450>455.
     GALE WARNING UNTIL 12 PM EST MONDAY FOR ANZ450>455.
     GALE WARNING UNTIL 7 AM EST MONDAY FOR ANZ430-431.

&&

SYNOPSIS...
NEAR TERM...STAUBER
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
EQUIPMENT...STAUBER
Hazardous weather outlook, Feb 10, 11:03 PM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1103 PM EST SUN FEB 10 2008

NJZ001-007-008-PAZ061-062-120415-
SUSSEX-WARREN-MORRIS-LEHIGH-NORTHAMPTON-
1103 PM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTRY MIX OF PRECIPITATION IS POSSIBLE LATER TUESDAY INTO
WEDNESDAY. SNOW AND FREEZING RAIN IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-120415-
CARBON-MONROE-
1103 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

WIND CHILL ADVISORY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE LATER TUESDAY INTO
WEDNESDAY. SNOW AND FREEZING RAIN IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012>015-PAZ060-068-069-120415-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-BERKS-MONTGOMERY-BUCKS-
1103 PM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTRY MIX OF PRECIPITATION IS POSSIBLE AT THE START OF THE
PRECIPITATION EVENT TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ067-070-071-120415-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA-
1103 PM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-120415-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1103 PM EST SUN FEB 10 2008

...GALE WARNING IN EFFECT UNTIL 12 PM EST MONDAY...
...LOW WATER ADVISORY IN EFFECT FROM 12 PM TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-120415-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1103 PM EST SUN FEB 10 2008

...GALE WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...LOW WATER ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Carbon

When
February 11, 3:00 AM EST to 10:00 AM EST
Where
Carbon forecast zone
Reported by
ASOS
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Cold/Wind Chill, Monroe

When
February 11, 3:00 AM EST to 10:00 AM EST
Where
Monroe forecast zone
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79950, 79951.